J Korean Neurol Assoc.  2006 Oct;24(5):495-497.

Gabapentin-induced Myoclonus in a Patient with End-stage Renal Disease

Affiliations
  • 1Department of Neurology, Hallym University College of Medicine, Anyang, Korea. joooyon@hotmail.com

Abstract

Myoclonus manifests in a variety of situations including epilepsy, metabolic derangements, brain lesions, and toxicity of drugs. A 57-year-old woman with end-stage renal disease was given gabapentin 900 mg/day for legs' paresthesia. Two days after taking gabapentin, multifocal myoclonus developed involving all extremities. Three days after discontinuation of gabapentin, myoclonus resolved completely. No deterioration of renal function was noted before and after the occurrence of myoclonus. Administration of gabapentin should be performed with caution in patients with impaired renal function.

Keyword

Gabapentin; Myoclonus; End-stage renal disease

MeSH Terms

Brain
Epilepsy
Extremities
Female
Humans
Kidney Failure, Chronic*
Middle Aged
Myoclonus*
Paresthesia
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error